Drug interactions between isotretinoin and vitamin a
Interactions between your drugs
vitamin A ISOtretinoin
Applies to: vitamin a and isotretinoin
Using vitamin A together with ISOtretinoin is generally not recommended. Combining these medications may increase the risk of hypervitaminosis A, a condition that stems from excessive vitamin A-related effects. Potentially serious problems that could occur include vision impairment, increased pressure in the brain, high cholesterol/triglycerides, and inflammation of the liver, pancreas, or the rest of the digestive tract. Check your food and medicine labels to make sure you do not consume additional vitamin A in excess of the recommended daily allowance. Talk to your doctor or pharmacist if you are uncertain whether you are getting too much vitamin A. Early signs and symptoms of hypervitaminosis A include inflammation or bleeding of the gums or lips; dry, scaly, itchy, or red skin; hair loss; headache; dizziness; and nausea. You should seek immediate medical attention if you experience potential signs that could indicate increased pressure in the brain (headache, nausea, vomiting, visual disturbances) or liver damage (fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, dark colored urine, yellowing of the skin or eyes). It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
Retinoic acid derivatives
The recommended maximum number of medicines in the 'retinoic acid derivatives' category to be taken concurrently is usually one. Your list includes two medicines belonging to the 'retinoic acid derivatives' category:
- vitamin a
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.